From Wichita Falls, Texas, USA:
I have a 5 year old daughter who, for the past couple of years, has had granulomas. They clear up with a steroid medication, but then come right back. She also vomits a lot. Do any of these symptoms go with being diabetic? Her granny is insulin dependent and her dad's family is also diabetic. Could she possible be diabetic? Also, when she was about 3, a blood test showed that she might be diabetic but when the test was redone the results were normal.
No matter how strong your family history, the statistics are in your favour. Vomiting and granulomas are not symptoms of diabetes per se. Obviously, you need an explanation for your daughter's vomiting and you should seek paediatric advice. It is a very simple matter to check her urine and blood for sugar to exclude diabetes.
I assume that the steroids you mention are injected into the skin lesions rather than taken orally because the latter are sometimes the cause of sugar in the urine.
Original posting 28 Mar 97
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.